North Carolina, 2013Damaging Winds in North Carolina, July 9, 2013
July 9, 2013 · NWS RAH · 2 events in 2 counties and zones
Weak upper level disturbances moving within the weak cyclonic flow over the area combined with moist and unstable conditions to produce scattered afternoon/evening showers and thunderstorms. A couple of these storms resulted in some minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak upper level disturbances moving within the weak cyclonic flow over the area combined with moist and unstable conditions to produce scattered afternoon/evening showers and thunderstorms. A couple of these storms resulted in some minor wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 9, 1:57 PM EST, 37 minutes earlier.
Area forecast discussion, Jul 9, 1:57 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE JUL 9 2013
.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE TROUGH WILL HOLD OVER THE EASTERN
U.S. THROUGH WEDNESDAY. A STRONGER UPPER LEVEL TROUGH AND ASSOCIATED
SURFACE COLD FRONT WILL APPROACH THE AREA FROM THE NORTHEAST LATE
WEDNESDAY... AND SWING THROUGH THE REGION THURSDAY THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM TUESDAY...
THROUGH TONIGHT: WATER VAPOR IMAGERY SHOWS A SUBTLE VORTICITY MAX
DROPPING SOUTHEAST THROUGH CENTRAL... AND THIS FEATURE COMBINED WITH
DAYTIME HEATING/DESTABILIZATION (MLCAPE OF 2000-2500 J/KG) AND
ABUNDANT MOISTURE (PW VALUE HAVING REBOUNDED THIS AFTERNOON TO
1-8-2.0 IN.) HAVE LED TO SCATTERED STORMS... MORE NUMEROUS IN THE
SOUTHEAST CWA AS DEPICTED WELL BY EARLIER FORECASTS AND RECENT HRRR
MODEL RUNS. DEEP LAYER BULK SHEAR IS QUITE WEAK THOUGH WITH MARGINAL
D-CAPE... SO ANY PARTICULARLY STRONG STORMS SHOULD REMAIN
ISOLATED... BUT MIXED-PHASE CAPE AROUND 700 J/KG AND INCREASING
MOISTURE IN THE -10C TO -30C LAYER ACCORDING TO RAP FORECAST
SOUNDINGS SUGGESTS A THREAT OF SMALL HAIL WITH ANY STRONG CELL...
AND CERTAINLY LOCALLY HEAVY DOWNPOURS REMAIN A CONCERN GIVEN THE
SLOW MOVEMENT AND INCREASING PW. LOSS OF HEATING AS WELL AS THE
PASSAGE OF THE WEAK WAVE EAST OF THE AREA SHOULD BRING A GRADUAL
DISSIPATION OF CONVECTION BY CLOSE TO MIDNIGHT. FOLLOWING
PERSISTENCE WITH NO SIGNIFICANT CHANGE IN AIR MASS... REDEVELOPMENT
OF STRATUS IS ANTICIPATED ACROSS THE AREA LATE TONIGHT... WITH A
LINGERING THREAT OF ISOLATED SHALLOW SHOWERS MAINLY IN THE SOUTH AND
EAST WHERE ABUNDANT LOW LEVEL MOISTURE PERSISTS. LOWS CLOSE TO LAST
NIGHT... 70-74. -GIH
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 240 PM TUESDAY...
FOR WEDNESDAY/WEDNESDAY NIGHT: LOOKS LIKE MORE OF THE SAME... WITH A
CONTINUED HUMID AIR MASS AND MOIST COLUMN FEATURING PW VALUES OF
1.7-1.9 INCHES IN THE MORNING CLIMBING TO 1.9-2.1 INCHES IN THE
AFTERNOON... HIGHEST EAST. WEAK LEE SURFACE TROUGHING HOLDS IN PLACE
WITH A CONTINUATION OF LIGHT BREEZES FROM THE SW... WHILE IN THE MID
LEVELS... VERY WEAK FLOW FROM THE WNW NEAR THE ILL-DEFINED SHEAR
AXIS ALOFT WILL ALLOW FOR LITTLE TO NO DYNAMIC FORCING FOR ASCENT
THROUGH THE AFTERNOON... ALTHOUGH THIS FLOW DOES INCREASE SLIGHTLY
IN THE EVENING AND OVERNIGHT HOURS AS A STRONG WAVE DIGS INTO THE
MEAN TROUGH OVER THE GREAT LAKES. MLCAPE ONCE AGAIN SHOULD TOP OUT
AROUND 1500-2500 J/KG BUT WITH CONTINUED LOW DEEP-LAYER BULK SHEAR
OF JUST 10-15 KTS... SO EXPECT ANOTHER ROUND OF SCATTERED STORMS
WITH DESTABILIZATION... WITH HIGHEST POPS IN THE WRN CWA WHERE THE
SREF INDICATES THE BEST CHANCE OF MEASURABLE RAIN... BUT ANY STORMS
SHOULD HOLD BELOW SEVERE LIMITS. WILL RETAIN A MENTION OF ISOLATED
SHOWERS OVERNIGHT WITH THE IMPROVING FLOW ALOFT AND LINGERING LOW
LEVEL MOISTURE. HIGHS 86-90 AND LOWS AGAIN 70-74. -GIH
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...
THE OVERALL PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A
DEEPENING UPPER LEVEL TROUGH WITH ITS AXIS DIGGING TOWARDS THE EAST
COAST. AT THE SURFACE COASTAL NORTH CAROLINA WILL BE SANDWICHED
BETWEEN A STRENGTHENING SURFACE HIGH THAT WILL MOVE FROM THE GREAT
PLAINS TO THE GREAT LAKES AND THE SLOWLY RETREATING BERMUDA HIGH IN
THE SOUTHWESTERN ATLANTIC. IN BETWEEN A SURFACE LOW MOVING ACROSS
CENTRAL ONTARIO AND QUEBEC WILL SET UP A FRONTAL ZONE THAT WILL
EXTEND DOWN THE EASTERN SEABOARD...EVENTUALLY STALL OUT AND THEN
POTENTIALLY RETROGRADE NEAR THE END OF THE PERIOD. TOWARDS THE END
OF THE PERIOD THE X FACTOR WILL BE THE DEVELOPMENT AND TRACK OF
TROPICAL STORM CHANTAL.
THURSDAY AND FRIDAY: STARTING ON THURSDAY THE FRONTAL ZONE WILL BE
DRAPED ACROSS THE WESTERN PIEDMONT WHICH IS WHERE THE HIGHEST
PRECIPITATION CHANCES WILL BE. WITH PW VALUES IN EXCESS OF 2 INCHES.
CONVECTION FEATURING HEAVY RAIN IS PROBABLE WITH THE LEE TROUGH AND
DIFFERENTIAL HEATING BOUNDARIES THE MAIN FOCI FOR CONVECTION. WILL
KEEP HIGHEST POPS IN THE NW THURSDAY AFTERNOON BUT OVERSPREADING THE
ENTIRE CWA BY THURSDAY NIGHT. BY FRIDAY MORNING THE FOCUS FOR
CONVECTION WILL SHIFT FURTHER EAST AS THE SURFACE HIGH OVER THE
GREAT LAKES BUILDS INTO THE 1020S AND THE BERMUDA HIGH WEAKENS
SLIGHTLY. ONCE REACHING THE COASTAL PLAIN THE FRONT WILL SLOW AND
BECOME STAGNANT KEEPING THE BEST CHANCE FOR RAIN IN THE SOUTHEAST ON
FRIDAY WHERE PW VALUES WILL REMAIN ABOVE 2 INCHES. BACK TOWARDS THE
TRIANGLE PWS WILL DROP TO ABOUT 1.5 INCHES AND COVERAGE AND
INTENSITY OF PRECIPITATION SHOULD WANE. QPF WILL BE TRICKY ONCE
AGAIN AS CONVECTION WILL BE LOCALLY HEAVIER. FOR NOW WILL GO WITH
ABOUT AN INCH FOR THESE TWO DAYS COMBINED WITH SOME LOCALES
POTENTIALLY SEEING 2-3 INCHES IN HEAVIER AND TRAINING STORMS. STORM
TOTAL QPF SHOULD BE GREATER IN THE SOUTHEAST AND DECREASING BACK
TOWARDS THE TRIAD. MAX TEMPERATURES THESE TWO DAYS WILL BE IN THE
MID TO UPPER 80S WITH LOWS IN THE LOWER 70S AND POTENTIALLY SOME
UPPER 60S IN THE NORTHWEST ON FRIDAY NIGHT INTO SATURDAY MORNING AS
THE FRONT PUSHES EASTWARD. DEWPOINTS WILL BE DEPENDENT UPON LOCATION
WITH LOWER 70S COMMON AHEAD OF THE FRONT AND UPPER 60S BEHIND IT.
SATURDAY AND SUNDAY: THE HIGH TO THE NORTH WILL CONTINUE TO
STRENGTHEN KEEPING THE FRONTAL ZONE RESTRICTED TO THE COAST AS A CUT
OFF MESO LOW OFF OF THE NEW ENGLAND COAST WILL TAKE OVER FOR THE
PARENT LOW AND CONTINUE QUICKLY OFF TO THE NORTHEAST. THIS WILL
BEGIN TO WASH OUT THE FRONT A LITTLE. IN ADDITION THE HIGH WILL
BUILD DOWN FROM THE NORTH CAUSING THE FRONTAL ZONE TO TAKE A MORE
WEST TO EAST ORIENTATION. BEST CHANCES FOR PRECIP WILL BE IN THE
SOUTH AND EAST WITH DRIER CONDITIONS TO THE NW. ON SUNDAY WHATS LEFT
OF THE FRONT WILL START TO RETROGRADE BACK OVER THE CWA WITH NEW
MOISTURE TRANSPORT REINFORCEMENTS FROM TROPICAL STORM CHANTAL OR
WHATEVER THE REMNANTS MAY BE AT THAT TIME. PW VALUES WILL ONCE AGAIN
APPROACH 2 INCHES IN THE SOUTHERN HALF OF THE CWA. HIGHS ONCE AGAIN
IN THE MID TO UPPER 80S WITH LOWS UPPER 60S TO LOW 70S.
MONDAY AND TUESDAY: THIS PERIOD REMAINS LOW CONFIDENCE BECAUSE OF
THE UNCERTAINTY IN THE LOCATION AND STRENGTH OF CHANTAL AT THIS
TIME. THE BERMUDA HIGH WILL BEGIN TO MOVE BACK WESTWARD WHICH WILL
HELP TO FUNNEL MOISTURE IN FROM THE ATLANTIC. WILL KEEP CHANCE POPS
THROUGH THE PERIOD WITH HIGHEST CHANCES IN THE SOUTHEAST. TEMPS WILL
REMAIN MID TO UPPER 80S AND LOWS UPPER 60S TO LOW 70S.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1245 PM TUESDAY...
MVFR CIGS WILL CONTINUE TO COME AND GO AT CENTRAL NC TAF SITES
THROUGH 20Z AS CLOUDS BASED AT 1-3 THOUSAND FT WILL VARY BETWEEN
SCATTERED AND BROKEN. EXPECT VFR CIGS AFTER 20Z. NUMEROUS SHOWERS
AND STORMS ARE EXPECTED BETWEEN 20Z AND 03Z WITH BEST COVERAGE NEAR
FAY/RWI... FEWER SHOWERS/STORMS AT RDU AND EVEN FEWER (SCATTERED AT
MOST) AT INT/GSO. IN/NEAR THESE STORMS... MVFR/IFR CIGS/VSBYS AND
BRIEF WIND GUSTS OVER 30 MPH ARE POSSIBLE. OTHERWISE... VFR
CONDITIONS AND LIGHT WINDS FROM THE SOUTH OR SW (UNDER 12 KTS) WILL
DOMINATE UNTIL AROUND 07Z... WHEN IFR STRATUS IS EXPECTED TO DEVELOP
ONCE AGAIN... AS HAS OCCURRED ON PREVIOUS MORNINGS. CIGS SHOULD LIFT
SLOWLY TO MVFR BY 16Z-18Z.
LOOKING BEYOND 18Z WEDNESDAY... CIGS ARE EXPECTED TO TREND TO VFR
18Z-20Z WEDNESDAY WITH SCATTERED STORMS DEVELOPING. IFR CONDITIONS
ARE LIKELY TO RETURN AFTER 07Z THURSDAY THROUGH MID MORNING...
LIFTING SLOWLY TO MVFR THEN VFR BY EARLY THURSDAY AFTERNOON.
OCCASIONALLY MVFR CONDITIONS ARE LIKELY WITH NUMEROUS SHOWERS AND
STORMS THURSDAY AFTERNOON THROUGH FRIDAY. MVFR CONDITIONS COULD
LINGER AT FAY THROUGH SUNDAY... BUT OTHERWISE VFR CONDITIONS ARE
EXPECTED TO DOMINATE FRIDAY NIGHT THROUGH SUNDAY... ALTHOUGH IFR
STRATUS IS AGAIN LIKELY 07Z-14Z SUNDAY MORNING. -GIH
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...ELLIS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 9, 4:13 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
513 AM EDT TUE JUL 9 2013
NCZ007>011-021>028-038>043-073>078-083>086-088-089-100915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
513 AM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ANOTHER WET PATTERN...WITH THUNDERSTORMS AND VERY HEAVY RAIN...WILL
DEVELOP BY LATE THURSDAY...THEN CONTINUE THROUGH EARLY NEXT WEEK. WHEN
COMBINED WITH RECENT WET WEATHER AND ABOVE AVERAGE CREEK AND RIVER
FLOWS...THE THREAT OF FLOODING WILL BE HIGH. STRONG TO SEVERE WIND
GUSTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS...MOST
LIKELY WHEN AN UPPER LEVEL TROUGH ARRIVES IN OUR AREA ON THURSDAY.
In the hours before
Special weather statement, Jul 9, 12:31 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EDT TUE JUL 9 2013
NCZ088-089-091815-
CUMBERLAND-SAMPSON-
131 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 215 PM EDT...
AT 131 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEDMAN...OR ABOUT 12 MILES EAST OF FAYETTEVILLE...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FALCON... SPIVEY'S
CORNER... NEWTON GROVE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 65.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3508 7885 3525 7865 3525 7862 3528 7858
3529 7859 3530 7858 3531 7854 3526 7849
3526 7845 3514 7832 3488 7876
TIME...MOT...LOC 1731Z 227DEG 13KT 3506 7869
GIHSpecial weather statement, Jul 9, 1:20 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE JUL 9 2013
NCZ042-077-078-088-089-091900-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-
220 PM EDT TUE JUL 9 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON... HARNETT...
WAYNE... JOHNSTON AND CUMBERLAND COUNTIES THROUGH 300 PM EDT...
AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPIVEY'S CORNER...OR ABOUT 16 MILES NORTHWEST OF CLINTON...MOVING
NORTHEAST AT 10 MPH... TOWARD WAYNE COUNTY AND SOUTHEAST JOHNSTON
COUNTY. OTHER STRONG STORMS WILL AFFECT AREAS FROM HOPE MILLS
THROUGH FAYETTEVILLE THROUGH 300 PM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOBBTON...NEWTON
GROVE... GRANTHAM... PRINCETON... AND GOLDSBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 348... AND
INTERSTATE 95 BETWEEN EXITS 41 AND 77.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3510 7906 3551 7822 3520 7803 3517 7810
3518 7816 3515 7816 3487 7891
TIME...MOT...LOC 1818Z 237DEG 10KT 3520 7847
GIHSpecial weather statement, Jul 9, 1:43 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE JUL 9 2013
NCZ077-091930-
HARNETT-
243 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 330
PM EDT...
AT 243 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LILLINGTON...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...BUIES
CREEK...ANGIER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3540 7899 3556 7884 3552 7869 3545 7862
3540 7860 3533 7853 3531 7854 3530 7858
3528 7858 3525 7861 3527 7879 3525 7887
3523 7888 3523 7892
TIME...MOT...LOC 1843Z 226DEG 13KT 3538 7887
22Special weather statement, Jul 9, 2:29 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT TUE JUL 9 2013
NCZ041-092015-
WAKE-
329 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 415 PM
EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE WHEELER...OR ABOUT 9 MILES SOUTH OF CARY...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER...NEW HOPE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 289 AND 306.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3570 7848 3552 7871 3552 7872 3555 7883
3557 7885 3569 7893 3595 7859
TIME...MOT...LOC 1928Z 246DEG 17KT 3567 7873
22Thunderstorm Wind, Wake
- When
- July 9, 2:34 PM EST
- Where
- Wake County, 1.32 mi WSW of Raleigh Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.720, -78.690
A couple of trees and power lines were blown down near the intersection of Yates Mill Pond Road and Penny Road.
Thunderstorm Wind, Moore
- When
- July 9, 5:42 PM EST
- Where
- Moore County, 1.13 mi E of Robbins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.430, -79.580
A couple of trees were blown down near Robbins.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in South Carolina, July 9 to 10, 20131 death · $350,000 · 50 kt wind · 7 events
- Tornado and Hail in Nebraska, July 9, 2013$1.8 million · EF0 · 6 events
- Heat in Nebraska, July 9, 2013$2.0 million · 2 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$829,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 9 to 11, 2013$415,000 · 6 events
- Flash Flood and Hail in Arizona, July 9, 2013$301,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 9, 2013$140,000 · EF0 · 15 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$120,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, July 9, 2013$90,000 · 2.75 in hail · 11 events
- Excessive Heat in Oklahoma, July 9 to 10, 20135 injured · 1 event
- Flash Flood and Damaging Wind in Georgia, July 9, 2013$52,000 · 55 kt wind · 2 events
- Flash Flood and Damaging Wind in West Virginia, July 9, 2013$35,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468946, 468947.